Jump to content
CrazyBoards.org

Recommended Posts

I'm mildly BPII and have experienced some hypomania and rapid cycling (4 days up, 4 days down like clockwork) on Risperdal. Five days ago I went from .33 mg (1/3 1mg tab a day) to .5. My doctor is looking for the higher dose (maybe will go even higher) to have more of a stabilizing effect. So far, it put me into a little more hypomania and I'm afraid of what the next down cycle will be like.

I think he wants me to stick with it because overall I'm better on Risperdal than off it and would like to see if this will work by itself instead of introducing older drugs with possibly problematic side effects.

I had some nausea at .25 but surprisingly it hasn't gotten worse.

Has anyone else successfully gone from a low dose to a higher dose? Did sexual or other side effects start to come in? Did you end up adding a mood stabilizer or anti-convulsant? I tried Lamictal and it did absolutely nothing.

I realize I'm not very far into this yet, I guess I just want to hear others' experience to ease my mind a bit.

Link to comment
Share on other sites

  • 1 month later...

Hey Lemon,

What did pdoc say about Topamax?  Did you ask?

Dee

<{POST_SNAPBACK}>

What we first tried is increasing Risperdal to 1mg which didn't do the trick. So my guess is it's time for a real mood stabilizer. We haven't actually talked about it yet (I haven't seen him since my last post on Feb. 19). So I'll ask him when I see him. I'm on a waiting list or April 19.

Link to comment
Share on other sites

Ok, I will tell you that .25 mg works for sleep (not seroquel sleep, but normal quality sleep), and it works for "calming" throughout the day.  At .5 mg and up (never tried long term) I get less quality sleep and maybe akithisia but not like abilify akithisia.  In conclusion, it has been very good to me at .25 and I recommend it for turning the volume down. 

I also take Lamictal at 250 mg and I think it works; time will tell.

Link to comment
Share on other sites

  • 3 weeks later...

Personally, I really think that AAP drugs are very, very hard drugs and should not be given to anyone unless they are very, VERY bipolar, psychotic, or schizophrenic, or have some other heavy impairement. BP2, unless it is a significant impairment, could probably be treated successfully with mood stabilizers and NOT AAP drugs. (I'm no mental health specialist, just a loon who has taken buttloads of meds).

AAP drugs hit me very hard. I've had to take them to minimize my psychosis and heavy BP, but the trade-off is a terrible one to make. Some people maybe don't have this problem, but for me, I only take Risp. because I have to.

Lamictal and Topamax are both nice drugs. I take them both and so far, so good. I've taken Lamictal for over a year and Topamax for about a month. Topa makes me a little "blonde", but that side effect is worth the benefit. The AAPs are just so HARD- why are they tossed around like candy? Unless you REALLY need it, talk to your pdoc about alternatives. Do yourself a favor and don't go there unless you must.

--loon--

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...